Alert archive / California / High Wind Warnings in 2020
High Wind Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Apr 30, 2020, 3:44 AM PDT. It took effect at Apr 30, 2020, 2:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2020, 3:44 AM PDT (10:44 UTC)
- In effect from
- Apr 30, 2020, 2:00 PM PDT
- Expired
- May 1, 2020, 8:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
684 WWUS76 KHNX 301044 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 344 AM PDT Thu Apr 30 2020 CAZ195>199-301845- /O.NEW.KHNX.HW.W.0002.200430T2100Z-200501T1500Z/ /O.EXT.KHNX.WI.Y.0027.200501T1500Z-200502T1500Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 344 AM PDT Thu Apr 30 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT FRIDAY... ...WIND ADVISORY NOW IN EFFECT FROM 8 AM FRIDAY TO 8 AM PDT SATURDAY... * WHAT...For the High Wind Warning, west winds 20 to 30 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Isabella, Tehachapi Area, Fort Tejon, Indian Wells Valley and Kern County Desert, including the city of Mojave. * WHEN...For the High Wind Warning, from 2 PM this afternoon to 8 AM PDT Friday. For the Wind Advisory, from 8 AM Friday to 8 AM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ179>184-301845- /O.EXB.KHNX.WI.Y.0027.200501T0000Z-200501T1200Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, Lemoore, Corcoran, and Fresno 344 AM PDT Thu Apr 30 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Central San Joaquin Valley north of Fresno, Western San Joaquin Valley south of Mendota to the Tulare Lake Bed, Central San Joaquin Valley from Kerman to Corcoran west of Highway 99 and east of the Kings and San Joaquin Rivers, West Side Hills, along the Interstate 5 corridor and Fresno. * WHEN...From 5 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JDB
3 follow-up statements
390 WWUS76 KHNX 301827 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1127 AM PDT Thu Apr 30 2020 CAZ195>199-010230- /O.CON.KHNX.HW.W.0002.200430T2100Z-200501T1500Z/ /O.CON.KHNX.WI.Y.0027.200501T1500Z-200502T1500Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1127 AM PDT Thu Apr 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 8 AM PDT SATURDAY... * WHAT...For the High Wind Warning, west winds 20 to 30 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Tehachapi Area, Lake Isabella, Indian Wells Valley, Kern County Desert and Fort Tejon. * WHEN...For the High Wind Warning, until 8 AM PDT Friday. For the Wind Advisory, from 8 AM Friday to 8 AM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ179>184-010230- /O.CON.KHNX.WI.Y.0027.200501T0000Z-200501T1200Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, Lemoore, Corcoran, and Fresno 1127 AM PDT Thu Apr 30 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Central San Joaquin Valley north of Fresno, Western San Joaquin Valley south of Mendota to the Tulare Lake Bed, Central San Joaquin Valley from Kerman to Corcoran west of Highway 99 and east of the Kings and San Joaquin Rivers, Fresno, and West Side Hills. * WHEN...From 5 PM this afternoon to 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility near recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
116 WWUS76 KHNX 010220 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 720 PM PDT Thu Apr 30 2020 CAZ195>199-011200- /O.CON.KHNX.HW.W.0002.000000T0000Z-200501T1500Z/ /O.CON.KHNX.WI.Y.0027.200501T1500Z-200502T1500Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 720 PM PDT Thu Apr 30 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 8 AM PDT SATURDAY... * WHAT...For the High Wind Warning, west winds 20 to 30 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Tehachapi Area, Lake Isabella, Indian Wells Valley, Kern County Desert and Fort Tejon. * WHEN...For the High Wind Warning, until 8 AM PDT Friday. For the Wind Advisory, from 8 AM Friday to 8 AM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ179>184-011200- /O.CON.KHNX.WI.Y.0027.000000T0000Z-200501T1200Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, Lemoore, Corcoran, and Fresno 720 PM PDT Thu Apr 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Central San Joaquin Valley north of Fresno, Western San Joaquin Valley south of Mendota to the Tulare Lake Bed, Central San Joaquin Valley from Kerman to Corcoran west of Highway 99 and east of the Kings and San Joaquin Rivers, Fresno, and West Side Hills. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibility near recently plowed fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DS
434 WWUS76 KHNX 011143 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 443 AM PDT Fri May 1 2020 CAZ179>184-011245- /O.CAN.KHNX.WI.Y.0027.000000T0000Z-200501T1200Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, Lemoore, Corcoran, and Fresno 443 AM PDT Fri May 1 2020 ...WIND ADVISORY IS CANCELLED... Winds have subsided in the valley and west side hills, therefore the Wind Advisory has been cancelled. $$ CAZ195>199-011945- /O.CON.KHNX.HW.W.0002.000000T0000Z-200501T1500Z/ /O.CON.KHNX.WI.Y.0027.200501T1500Z-200502T1500Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 443 AM PDT Fri May 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM PDT SATURDAY... * WHAT...For the High Wind Warning, west winds 20 to 30 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Tehachapi Area, Lake Isabella, Indian Wells Valley, Kern County Desert and Fort Tejon. Highways through and below Kern County mountain passes. Specifically, Highway 14, Highway 178 through and below Walker Pass, and Highway 58 through and below Tehachapi Pass, including the town of Mojave. * WHEN...For the High Wind Warning, until 8 AM PDT Friday. For the Wind Advisory, from 8 AM Friday to 8 AM PDT Saturday. There will be a short lull in the winds late Friday morning, but winds will once again increase by Friday afternoon through Saturday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CMc
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 29, 1:19 PM PDT, 14 hours 25 minutes earlier.
Area forecast discussion, Apr 29, 1:19 PM PDT, 14 hours 25 minutes before
Area Forecast Discussion National Weather Service Hanford CA 119 PM PDT Wed Apr 29 2020 .SYNOPSIS... Temperatures will begin cooling on Thursday and continue through early next week, returning back to around seasonal averages. In addition to the cooling temperatures, winds will increase during the onset of cooling tomorrow into Saturday morning. Dry weather will persist for the next 7 days. && .DISCUSSION... Ridging that has brought us these above normal temperatures over the last several days will begin to push to the south and east. This will bring a return to onshore flow and cooler temperatures beginning tomorrow as a dry weak frontal boundary associated with troughing over the west coast moves through the region. This will also bring breezy to gusty winds to the area. Valley locations could see gusts up to 20 miles per hour while out in the Kern County Desert and Mountain areas see gusts up to 45 miles per hour, especially through and below the mountain passes. A wind advisory for the Kern mountains and deserts has been issued through Saturday morning to address this increased wind threat. There will be a short lull in the winds on Friday morning but then will increase once again on Friday afternoon as a secondary dry front moves through the region. Dry onshore flow will continue across the region through next week. This will keep temperatures near to slightly above normal. Normal values are currently 79 degrees for both Fresno and Bakersfield. Dry conditions look to continue through the forecast period. && .AVIATION... VFR conditions can be expected over the central California interior for at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM Thursday to 11 AM PDT Saturday for CAZ195>199. && public...Andersen aviation....MV weather.gov/hanford
Nearby
High Wind Warnings in California, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.